MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that contamination occurred.The 99% stenosed target lesion was located in the mildly tortuous and moderately calcified right superficial femoral artery.A 4.0mmx40mmx135cm (4f) sterling balloon catheter was selected for use.During the procedure, it was noted that a hair was found in the product.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem: updated per the additional information provided.The device was returned for analysis and the evaluation was completed.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a strand of hair.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported complaint.
 
Event or Problem Description
It was reported that contamination occurred.The 99% stenosed target lesion was located in the mildly tortuous and moderately calcified right superficial femoral artery.A 4.0mmx40mmx135cm (4f) sterling balloon catheter was selected for use.During the procedure, it was noted that a hair was found in the product package.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that there was no issue noted with the seal of the pouch and no damage to the packaging.The pouch was opened during preparation and the hair was found after the package was opened.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20429039
Report Number2124215-2024-63695
Device Sequence Number12659836
Product Code DQY
UDI-Device Identifier08714729756996
UDI-Public08714729756996
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033858131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown